MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable as the lens remains in patient's eye.(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
It was reported that after implantation of a zxt300 intraocular lens, at 1 week post op, the patient was experiencing dysphotopsia, starbursts and flare, especially at dark.An exam on the patient's eye showed that the lens was approximately 17 degrees off axis, instead of 93 it was at 110.As a result the physician is planning on repositioning the lens.Through follow-up, additional information was received.It was learned that lens was implanted in a male patient's right eye.Patient was experiencing more glare, starburst, halos and patient is very dissatisfied.The patient is also experiencing distortion and blurred vision.Through additional follow up it was later learned that the patient is doing fine.On (b)(6) 2017 - od visual acuity (post op day 1): distance - 20/100 ph: 20/40.On (b)(6) 2017 - od visual acuity: distance - 20/40.No further information was provided.
 
Additional Manufacturer Narrative
Correction: the initial mdr was submitted; but because we did not receive the 3rd acknowledgement within 48 hours of the first mdr that was submitted, a second mdr was created and sent.The initial mdr received the 3rd acknowledgement and successfully passed.Therefore, no further information will be provided under this (duplicate) medwatch #9614546-2017-00265.Any further information will be provided under the initial medwatch #9614546-2017-00262.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6452390
Report Number9614546-2017-00265
Device Sequence Number10916260
Product Code POE
UDI-Device Identifier05050474606180
UDI-Public(01)05050474606180(17)210820
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/20/2021
Device Model NumberZXT300
Device Catalogue NumberZXT300U100
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/02/2017
Supplement Report FDA Received Date04/10/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR